Stomach pain after Prednisolone - Asthma Community ...

Asthma Community Forum

19,345 members23,330 posts

Stomach pain after Prednisolone

DavidJG profile image
12 Replies

Had a chest infection two weeks ago and my doctor me put on a short course of 25mg preds for 5 days. Now I got this gut pain that wont go away and hard to eat as it seems to make things worst. feels like wind pain. Went to the doctor, he put me on Solzol 20mg a day for my pain (its only day 1 on this med) Does anyone get this after take steroids for asthma? I'm 45 years old and I feel 65 right now because I'm too discomfort to do anything. thanks David.

12 Replies
hoven profile image
hoven

Yes I have just finished a course and feel really ill. always feel ok when taking it but suffer when I stop. lasts for 2-3 days and is awful. I feel very worn down by the whole process, trying to find something that really works.

DavidJG profile image
DavidJG in reply to hoven

I'm not alone on this. yes I feel very weak. normally I'm riding my bike and at the gym now my next mission is too eat something solid. I'm eating apples and bananas. thx for sharing your story.

Poobah profile image
Poobah

This subject came up previously: healthunlocked.com/vasculit...

I've read that Prednisolone affects the way the body retains salt but reduces potassium, leading to bloating. So a low salt, high potassium diet can help. Don't take potassium supplements without medical supervision.

wiserlady profile image
wiserlady in reply to Poobah

Taking some potassium supplements is fine if you use common sense. For example if you take a tablet at a low amount it is equal to the potassium in one banana - nothing to be concerned about. Many countries now refuse to make and sell tablets of high/dodgy amounts anyway. If taking the tablets concerns you eat bananas and other potassium rich foods. Asking the doctors will not help you much, most of them have no training in nutrition etc.

Celie1 profile image
Celie1

Hi, sorry to hear you’re unwell. Steroids always make me feel rubbish, very tired and weak . My stomach is usually ok but I take Omeprazole so that probably gives me some protection. I usually get more stomach acid though when I’m on prednisolone. Take care.,

Spikedog66 profile image
Spikedog66

Hi I had a terrible reaction/allergy to prednisone about 10 years ago and have stayed clear of it since. Last year I was persuaded to try again what a mistake. 2 days in.. the reaction was bad. Breathlessness and rash My husband thought I was dying on the stairs. Antihistamines with a struggle and nearly an epipen things settled but 48 hrs very rough with nebulisers etc. They look at me when I explain and dont believe the mess I'm in and say there's nothing else. I believe dexamethasone helps with less side effects but too expensive to prescribe. So to medical professionals its that or nothing. Good luck you may have better Gps etc around you.

wiserlady profile image
wiserlady

One of the reasons doctor are not keen on putting people on steroids a lot is because if the stomach pain, if you take them enough it can turn into stomach ulcers. When I need to take steroids I take fibre or lansoprazole at the same time to stop this happening. It is the same with antibiotics.

KitKat1954 profile image
KitKat1954

After being in hospital for 3 days for pneumonia, my doctor told me to take Saccharomyces Boulardii which is a probiotic that helps the stomach heal from the antibiotics and prednisone given. You can get it on Amazon or any drug store. Eating alkaline food also helps me.

Starstream20 profile image
Starstream20

My doctor says to take Omeprazole while taking steroids as they protect the stomach. I have never had any stomach pain. Hope you feel better soon. 😀

Mijmijkey74 profile image
Mijmijkey74

Yes steroids can cause stomach pain/discomfort.

Meliko profile image
Meliko

It won't fix everything, but you can ask for prednisolone with a "gastro resistant" coating. I didn't know they existed till a new GP gave me them, and it made such a difference!

Welshtoffee profile image
Welshtoffee in reply to Meliko

Yes you can my Dr always specifies gastro resistant on my prescriptions for prednisolone

You may also like...